Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 44, NWS Fort Worth, TX

March 2, 2000Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 2, 2000, 7:13 PM CST for Lamar County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 2, 2000, 7:13 PM CST (01:13 UTC)
Expired
Mar 2, 2000, 7:45 PM CST
In force
32 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lamar County, TX

The radar

The Shreveport radar (KSHV), 199 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 7:48 PM CSTHail 1Blossom, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 6:30 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1195 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 030114
SVRFTW
TXC277-030145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN NORTHEAST TEXAS

* UNTIL 745 PM CST

* AT 713 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM ABOUT 5 MILES SOUTH OF PARIS...MOVING EAST AT
  35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
THURSDAY EVENING FOR NORTHEASTERN TEXAS.

LAT...LON 3367 9555 3349 9554 3346 9530 3381 9533

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:15 PM CST, 58 minutes earlier.

Area forecast discussion, Mar 2, 6:15 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CST THU MAR 2 2000

UPDATED ZONES TO ISSUE FLASH FLOOD WATCH FOR NORTH CENTRAL PARTS OF
NORTH TEXAS.  TRAIN ECHO PATTERN SET UP WITH LOCALLY HEAVY RAINS UP
TO 4 INCHES POSSIBLE BY MIDNIGHT.

.FTW...FLASH FLOOD WATCH PARTS OF NORTH TEXAS UNTIL 06Z.

59

In the hours before

Local storm report, Mar 2, 5:10 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CST THU MAR 2 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0245 PM    JACKSBORO                 TX   1.75 INCH HAIL
03/02/00   JACK                           GOLFBALL SIZE HAIL
                                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE ON HIGHWAY 281

0301 PM    WIZARD WELLS              TX   0.88 INCH HAIL
03/02/00   JACK                           NICKEL SIZE HAIL
                                          REPORTED BY SHERIFF'S
                                          OFFICE

0330 PM    5 NNE PALO PINTO          TX   0.75 INCH HAIL
03/02/00   PALO PINTO                     DIME SIZE HAIL REPORTED
                                          BY STORM SPOTTER

0340 PM    5 W MINERAL WELLS         TX   1.50 INCH HAIL
03/02/00   PALO PINTO                     REPORTED BY EMERGENCY
                                          MANAGEMENT

0354 PM    DECATUR                   TX   1.00 INCH HAIL
03/02/00   WISE                           QUARTER SIZE HAIL
                                          REPORTED BY STORM
                                          SPOTTER.

0407 PM    SPRINGTOWN                TX   1.50 INCH HAIL
03/02/00   PARKER                         HALF DOLLAR SIZE HAIL
                                          REPORTED BY AMATEUR
                                          RADIO.

0421 PM    RHOME                     TX   1.75 INCH HAIL
03/02/00   WISE                           GOLFBALL SIZE HAIL IN
                                          AURORA AND RHOME.

0458 PM    LAKE DALLAS               TX   1.25 INCH HAIL
03/02/00   DENTON                         STORM SPOTTER REPORTED
                                          LARGE HAIL AT LAKE
                                          DALLAS.
Local storm report, Mar 2, 6:09 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CST THU MAR 2 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0518 PM    SPRINGTOWN                TX   0.75 INCH HAIL
03/02/00   PARKER                         AMATEUR RADIO SPOTTER
                                          REPORTED DIME SIZE HAIL
                                          IN DOWNTOWN SPRINGTOWN

0542 PM    HICKS                     TX   1.00 INCH HAIL
03/02/00   TARRANT                        QUARTER HAIL COVERING
                                          THE GROUND. REPORTED BY
                                          SPOTTER

0543 PM    5 WNW ROANOKE             TX   2.00 INCH HAIL
03/02/00   DENTON                         WINDOWS BROKEN AT TEXAS
                                          MOTOR SPEEDWAY.

0553 PM    KELLER                    TX   1.75 INCH HAIL
03/02/00   TARRANT                        GOLFBALL HAIL REPORTED
                                          BY SPOTTER

0559 PM    FLOWER MOUND              TX   1.00 INCH HAIL
03/02/00   DENTON                         QUARTER HAILm REPORTED
                                          BY SPOTTER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:00 PM CSTSevere Thunderstorm WarningFWDCollin60 min
Mar 2, 6:08 PM CSTSevere Thunderstorm WarningFWDFannin67 min
Mar 2, 6:54 PM CSTSevere Thunderstorm WarningFWDHunt36 min
Mar 2, 7:20 PM CSTSevere Thunderstorm WarningFWDDelta55 min
Mar 2, 7:23 PM CSTSevere Thunderstorm WarningFWDCollin67 min
Mar 2, 7:41 PM CSTSevere Thunderstorm WarningFWDLamar34 min
Mar 2, 7:47 PM CSTSevere Thunderstorm WarningFWDHunt58 min
Mar 2, 7:51 PM CSTSevere Thunderstorm WarningFWDBosque, McLennan39 min
Mar 2, 7:56 PM CSTSevere Thunderstorm WarningFWDHill34 min
Mar 2, 8:03 PM CSTSevere Thunderstorm WarningFWDTarrant42 min
Mar 2, 8:17 PM CSTSevere Thunderstorm WarningFWDCoryell43 min
Mar 2, 8:18 PM CSTSevere Thunderstorm WarningFWDHopkins42 min
Mar 2, 8:21 PM CSTSevere Thunderstorm WarningFWDDallas54 min
Mar 2, 8:31 PM CSTSevere Thunderstorm WarningFWDMcLennan44 min
Mar 2, 9:15 PM CSTSevere Thunderstorm WarningFWDCoryell, McLennan45 min
Mar 2, 9:51 PM CSTSevere Thunderstorm WarningFWDFalls39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.